Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 17, NWS Paducah, KY

July 15, 2010Daviess County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jul 15, 2010, 11:47 PM CDT for Daviess County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2010, 11:47 PM CDT (04:47 UTC)
Expired
Jul 16, 2010, 2:45 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Daviess County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:39 PM CDT, 10 hours 8 minutes earlier.

Area forecast discussion, Jul 15, 1:39 PM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
139 PM CDT THU JUL 15 2010

.DISCUSSION...
MCV MOVING ACROSS MISSOURI THIS AFTERNOON WILL LIKELY PUSH FAIRLY
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE QUAD STATE LATE
THIS AFTERNOON AND THIS EVENING...AS IT ENCOUNTERS A VERY HOT AND
HUMID AIRMASS ACROSS THE REGION. NOT SURE HOW ORGANIZED THE
CONVECTION WILL BE...BUT FIGURE A STRAY PULSE SEVERE STORM WILL BE
POSSIBLE WITH DAMAGING WIND THE PRIMARY CONCERN.

SIMILAR TO LAST SUNDAY...THIS EVENINGS CONVECTION COULD SCOUR OUT
SOME OF THE DEPTH OF MOISTURE OVER THE REGION FOR FRIDAY AND FRIDAY
NIGHT. SOUTHERLY LOW-LEVEL FLOW WILL RETURN TO THE AREA BY
SATURDAY...AND MOISTURE SHOULD QUICKLY RETURN/RELOAD. TRIED TO
INCREASE DEWPOINTS A BIT AFTER THE FIRST 24 HOURS OF THE FORECAST.

FOR SATURDAY THROUGH TUESDAY THE QUAD STATE WILL BE ON THE FRINGE OF
NORTHWEST FLOW ALOFT...WITH SOUTHERLY LOW-LEVEL FLOW AND PLENTY OF
MOISTURE. THIS SHOULD LEAD TO AN MCS THREAT THROUGHOUT THIS PERIOD.
THE ECMWF AND GFS INCREASE 500MB HEIGHTS SIGNIFICANTLY
TUESDAY...WHICH SHOULD USHER IN HOTTER AIR AND SHUT DOWN ANY
CONVECTION.

FOR WEDNESDAY THROUGH NEXT WEEKEND...THE GFS AND ECMWF AND THEIR
RESPECTIVE ENSEMBLES HAVE BEEN CONSISTENTLY ADVERTISING A MAJOR
UPPER HIGH LOITERING OVER THE QUAD STATE. NO BOUNDARIES WILL
PENETRATE THE QUAD STATE...SO WILL KEEP THE FORECAST DRY...AND
CONFIDENCE IS INCREASING FOR AN EXTENDED PERIOD OF HEAT WITH HIGHS
IN THE MIDDLE OR UPPER 90S. NOT SURE IF THE LOW-LEVEL MOISTURE WILL
HOLD UP...BUT IF IT DOES NOT TEMPERATURES WILL LIKELY SOAR EVEN
MORE. SO WE ARE LOOKING AT THE POTENTIAL FOR SEVERAL DAYS OF HEAT
ADVISORY CRITERIA...WHICH COULD LEAD TO THE ISSUANCE OF AN EXCESSIVE
HEAT WARNING.

&&

.AVIATION...
A MINOR ZONE OF CONVERGENCE UNDER THE WEAKNESS IN THE RIDGE WILL
LEAD TO A SMALL CHANCE FOR SHOWERS OVER THE KOWB TAF SITE EARLY IN
THE TAF FORECAST PERIOD. HOWEVER...THE REMAINING TAF SITES WILL BE
SEE VFR CONDITIONS THROUGHOUT MOST OF THE PERIOD /AT LEAST THROUGH
12Z/. THE NUMERICAL MODELS ARE HAVING DIFFICULTY RESOLVING ANY
FOCUSED PERIOD OF RAIN CHANCES ACROSS EACH OF THE TAF SITES...SO
DECIDED TO UTILIZE VICINITY OR TEMPO MENTION OF LIGHT RAIN.
CONFIDENCE IN THE PROBABILITY OF MVFR CEILINGS AND VISIBILITY IS
LOW AT THIS TIME...GIVEN THAT ANY STRONG SIGNAL FOR LOW CEILINGS
AND VISIBILITIES WILL BE LIMITED TO A SHORTER...MESOSCALE...TIME
PERIOD RESOLUTION. I DID ADD CEILINGS IN THE 2.5-3.0 KFT AGL RANGE
AFTER 12Z...AS THE FRONTAL BOUNDARY STALLS ACROSS THE WFO PAH TAF LOCATIONS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BALLARD-CALLOWAY-
     CARLISLE-CRITTENDEN-FULTON-GRAVES-HENDERSON-HICKMAN-
     LIVINGSTON-LYON-MARSHALL-MCCRACKEN-UNION KY-WEBSTER.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CALDWELL-CHRISTIAN-
     DAVIESS-HOPKINS-MCLEAN-MUHLENBERG-TODD-TRIGG.

MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GIBSON-PIKE-POSEY-
     VANDERBURGH-WARRICK.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR SPENCER.

&&

PUBLIC.......DRS
AVIATION.....SMITH
Hazardous weather outlook, Jul 15, 8:22 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT THU JUL 15 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-170130-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
822 PM CDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT. LOCALLY HEAVY RAIN
AND DANGEROUS LIGHTNING WILL BE THE PRIMARY HAZARDS. AN ISOLATED
DAMAGING WIND GUST IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DAILY CHANCES FOR THUNDERSTORMS ARE FORECAST INTO NEXT WEEK...WITH
THE BEST CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. ISOLATED
STRONG STORMS WILL BE POSSIBLE.

LONG RANGE GUIDANCE SHOWS AN UPPER LEVEL HIGH BUILDING BACK ACROSS
THE REGION DURING THE MIDDLE OF NEXT WEEK. THE HIGH WILL LIKELY RESULT
IN HOT AND HUMID WEATHER ONCE AGAIN...WITH AFTERNOON HEAT INDEX
VALUES AROUND 100 OR SLIGHTLY ABOVE.

REFER TO RIVER FLOOD PRODUCTS FOR THE LATEST RIVER FLOOD INFORMATION
ON THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 11:26 PM CDTAreal Flood AdvisoryPAHDaviess2 hr
Jul 16, 1:23 PM CDTAreal Flood AdvisoryPAHCaldwell, Crittenden, Hopkins, Webster69 min
Jul 16, 3:38 PM CDTSevere Thunderstorm WarningPAHCalloway22 min

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.